Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 301, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 22, 2003, 1:14 PM CDT for Cass County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2003, 1:14 PM CDT (18:14 UTC)
- Expired
- Jul 22, 2003, 2:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Cass County, TX
The radar
The Shreveport radar (KSHV), 83 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2070 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
277
WUUS54 KSHV 221814
SVRSHV
TXC067-221915-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
114 PM CDT TUE JUL 22 2003
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CASS COUNTY IN NORTHEAST TEXAS
* UNTIL 215 PM CDT
* AT 114 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES EAST OF HUGHES
SPRINGS...OR ABOUT 11 MILES EAST OF DAINGERFIELD...MOVING SOUTHEAST
AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
7 MILES SOUTHWEST OF LINDEN AT 205 PM CDT
THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
CASS COUNTY IN NORTHEAST TEXAS
UNTIL 215 PM CDT.
LAT...LON 3306 9439 3300 9428 3293 9420 3288 9426
3287 9456 3298 9467 3304 9467 3316 9452
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 11:30 AM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 22, 11:30 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1130 AM CDT TUE JUL 22 2003 BATCH OF CONVECTION QUICKLY HEADING SOUTHWARD ACROSS RED RIVER VALLEY REGION UNDER INFLUENCE OF STRONG NORTH FLOW IN UPPER LEVELS...AS SEEN ON OUN SOUNDING...BUT NOT MUCH ON LIT SOUNDING. ALTHOUGH COVERAGE WIDESPREAD...WILL PASS THROUGH NORTHERN SECTIONS BY EARLY AFTERNOON...SO KEEP AT 50 PERCENT. WILL INCREASE TO 50 PERCENT CENTRAL SECTIONS...EXPECTING COVERAGE TO START SCATTERING OUT UNDER INFLUENCE OF LOW LEVEL SW FLOW. OUTFLOW BOUNDARY BACKDOORING INTO NW LA AND LIKELY TRIGGER FOR STRONGER CELLS OVER PARIS AND CLARKSDALE TX AREA. CONSIDERING STRENGTH OF CONVECTION OVER TN/MS BORDER WHICH GENERATED THIS BOUNDARY...GOOD BASES FOR 40 PERCENT EAST TX. INSTABILITY CURRENTLY UNIFORM THRU AREA...BUT BOUNDARY AND CURRENT CONVECTION FAVORING MORE TO THE SW...WILL ADD SEVERE THERE...AND REMOVE SVR TO NORTH WHERE BOTH CONVECTION AND OUTFLOW BOUNDARY SHOULD STABILIZE TRENDS FOR A FEW HOURS. WILL LOWER TEMPS FAR NORTH WITH MORE CLOUD COVER. VII .SHV...NONE.
Hazardous weather outlook, Jul 22, 12:00 PM CDT, 1 hour 14 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-231100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE JUL 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT WILL BEGIN TO MOVE INTO THE NORTHERN SECTIONS OF THE FOUR STATE REGION BY EARLY THIS EVENING...AND REACHING THE INTERSTATE 20 CORRIDOR BY AFTER MIDNIGHT. A WEAKENING AREA OF SHOWERS AND THUNDERSTORMS SHOULD ALLOW SOME AIRMASS STABILIZATION THIS AFTERNOON NORTH OF INTERSTATE 20...ALLOWING A GREATER THREAT OF SEVERE WEATHER THIS EVENING AS THE COLD FRONT APPROACHES. A STRONG OUTFLOW BOUNDARY MOVING TO THE SOUTHWEST MAY IGNITE A FEW SEVERE THUNDERSTORMS IN A CURRENT HOT AND MOSTLY CLOUDFREE AREA TO THE SOUTH OF INTERSTATE 20. DAMAGING WINDS AND BRIEF LOCALLY HEAVY RAINFALL ARE THE MAIN THREATS ALONG WITH SOME ISOLATED SEVERE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED LATER THIS AFTERNOON AND TONIGHT. VII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 6:23 PM CDT | Severe Thunderstorm Warning | SHV | Wood | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.